MAUDE Adverse Event Report: CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 4 mm x 15 cm saberx.014 150 cm pta balloon catheter ruptured during inflation after exceeding nominal pressure.After the balloon rupture, dilation was performed with a new unknown 4 mm x 4 cm balloon, followed by an unknown drug-coated balloon, and the procedure was completed.There was no reported patient injury.The procedure involved treatment of left superficial femoral artery (sfa) to below-knee artery (bka) stenosis via right groin access, insertion of an unknown 6f guiding sheath, lesion crossing with an unknown 0.014 guidewire, and pre-dilation using an unknown 1.25 mm x 1.5 cm balloon followed by an unknown 3 mm x 4 cm balloon.It was unclear whether the cause of the balloon rupture was lesion calcification or product quality.The product was stored properly per the instructions for use (ifu) and there were no difficulties removing it from the hoop, the protective balloon cover, the stylet, or any sterile packaging components.No kinks or damages were noted prior to insertion.The device was prepped according to the ifu and maintained negative pressure normally.The intended procedure was percutaneous transluminal angioplasty (pta) using a contralateral approach targeting the superficial femoral artery¿popliteal (sfa-pop) segment.The target site vessel was described as severely calcified, moderately tortuous, with 100% stenosis, and having moderate acute angulation and moderate bifurcation.The vessel used to access the target site was moderately calcified and tortuous, without stenosis, and had moderate acute angulation without bifurcation.The device was used for a chronic total occlusion (cto).The same indeflator had been used successfully with other devices.There was no resistance while inserting the balloon through the rotating hemostatic valve or guide catheter, and no difficulty advancing the balloon through the vessel.Crossing the lesion involved only slight resistance.The catheter was never positioned in an acute bend, did not kink during use, and the product was removed intact in one piece.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.Complaint conclusion: as reported, a 4 mm x 15 cm saberx.014 150 cm pta balloon catheter ruptured during inflation after exceeding nominal pressure.After the balloon rupture, dilation was performed with a new unknown4 mm x 4 cm balloon, followed by an unknown drug-coated balloon, and the procedure was completed.There was no reported patient injury.The procedure involved treatment of left superficial femoral artery (sfa) to below-knee artery (bka) stenosis via right groin access, insertion of an unknown 6f guiding sheath, lesion crossing with an unknown 0.014 guidewire, and pre-dilation using an unknown 1.25 mm x 1.5 cm balloon followed by an unknown 3 mm x 4 cm balloon.It was unclear whether the cause of the balloon rupture was lesion calcification or product quality.The product was stored properly per the instructions for use (ifu) and there were no difficulties removing it from the hoop, the protective balloon cover, the stylet, or any sterile packaging components.No kinks or damages were noted prior to insertion.The device was prepped according to the ifu and maintained negative pressure normally.The intended procedure was percutaneous transluminal angioplasty (pta) using a contralateral approach targeting the superficial femoral artery¿popliteal (sfa-pop) segment.The target site vessel was described as severely calcified, moderately tortuous, with 100% stenosis, and having moderate acute angulation and moderate bifurcation.The vessel used to access the target site was moderately calcified and tortuous, without stenosis, and had moderate acute angulation without bifurcation.The device was used for a chronic total occlusion (cto).The same indeflator had been used successfully with other devices.There was no resistance while inserting the balloon through the rotating hemostatic valve or guide catheter, and no difficulty advancing the balloon through the vessel.Crossing the lesion involved only slight resistance.The catheter was never positioned in an acute bend, did not kink during use, and the product was removed intact in one piece.The device was returned for evaluation.A non-sterile unit of ¿pta, rx, 4.0 x 150, 150cm¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages or anomalies.The balloon arrived deflated.No other outstanding details were observed.Functional testing was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure.The balloon was inflated as expected with the proper shape.No inflation difficulties or delays were observed, and the pressure remained steady.The reported ¿balloon burst¿ was not observed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any anomalies noted to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FM 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key24026126
Report Number1016427-2026-00003
Device Sequence Number9191692
Product Code LIT
UDI-Device Identifier20705032087169
UDI-Public(01)20705032087169(17)271031(10)2410144837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47540150M
Device Lot Number2410144837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEICH (JEDO), BOSTON (RANGER).; SABER X14, BRITE TIP GD; TERUMO (DESTINATION 7F),; TOKAI MEDICAL (GOGO CATHETER),
Patient SexMale